Article Abstract

Oxaliplatin-induced bronchiolitis obliterans organizing pneumonia following hyperthermic intraperitoneal chemotherapy

Authors: Guillaume Le Baut, Jean-Marc Guilloit, Vincent Leprince, Yann Ollivier, Catherine Dubos-Arvis, Pascal Do, Jasmine Sutter, Ludovic Loge, Radj Gervais

Abstract

Oxaliplatin given systemically is associated with pneumonitis in less than 1% of cases. This case report describes acute respiratory failure, due to bronchiolitis organising pneumonia, in a patient with colorectal carcinoma being treated with hyperthermic intraperitoneal chemotherapy which included oxaliplatin and CPT-11 (irinotecan). The clinical course, the lack of an identifiable infectious agent and the complete response to corticosteroids suggested a drug-induced cause. After ruling out CPT-11, oxaliplatin was considered to be the causal agent. The unusual feature of this case was that pneumonitis developed after intraperitoneal administration of oxaliplatin. Oxaliplatin-associated respiratory complications can occur whatever route the drug is administered.